MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT315
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that, following the cataract surgery with intraocular lens (iol) implant procedure, the patient experienced streak of light like a lighthouse on seeing any bright light.Even small led light , or even a reflection on any object.The patient also stated this is very disturbing in fact distressing particularly at night on the road.Additional information was received stating the fact that the streak was identical for both eyes (near horizontal, slightly tilted upwards on patient's right and downwards on the left side) indicates that something was wrong with the lens.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.Associated products were not provided.It is unknown if qualified products were used.There have been no other complaints reported in the lot number.The product investigation could not identify a root cause.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received and stated that the, patient had intraocular pressure of 25 mmhg.On (b)(6) 2023 the patient was admitted and discharged on the same day.The patient was complaints of gradual fall of vision and was diagnosed with left eye cataract.The patient was given left eye with mics (micro incision cataract surgery) with pc iol implantation (imported foldable, extend depth of focus, toric lens) under local anaesthesia.Anti inflammatory drug, antibiotic eye drop, ophthalmic lubricants eye drop, artificial tears gel once daily before bed, tab on-steroidal anti-inflammatory drugs take only in case of pain.
 
Additional Manufacturer Narrative
Correction: on smdr 1 the patient code of 2227 and 1937 were submitted by an error.These event have been removed as these events happened before and during the cataract surgery without casual relationship with the iol.The product was not returned.The incorrect lot number was initially provided.The corrected lot number was received.Product history records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the surgeon explained about the different lenses and the procedures.The surgeon suggested a monofocal lens for the second eye, but the patient chose to go with a company model lens.Surgeon offered to explant the company and replace with a monofocal lens.The patient has declined at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Upon further review of the previous information, it was identified that, the event of gradual fall of vision was the patient current complaint at the time of the cataract surgery (pre-operative).The patient was given left eye with micro incision cataract surgery (mics) was actually a cataract surgery performed for left eye and iol 25 mmhg was of before surgery.The patient was treated with medication (anti-inflammatory drug, antibiotic eye drop, ophthalmic lubricants eye drop, artificial tears gel once daily before bed, tab on-steroidal anti-inflammatory drugs take only in case of pain) during the cataract surgery.Hence events codes have been removed as iol was not the contributory cause.

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16511746
Report Number1119421-2023-00423
Device Sequence Number6758747
Product Code POE
UDI-Device Identifier00380652421706
UDI-Public00380652421706
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/05/2025
Device Model NumberDFT315
Device Lot Number15112350
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer03/12/2023
06/19/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date04/10/2023
07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age77 YR
Patient SexMale